Facebook Pixel

Can side effects of a new birth control start within the first week or two?

By August 7, 2016 - 3:14pm
Rate This

I am on NuvaRing and have experienced an increase in discharge, and my breasts and nipples are sore. I am also finishing my pack of Yaz as per gyno instruction. Can that also cause more hormonal side effects? I never have sore breasts, but I know that there is a slight increase in estrogen in the ring that my body isn't used to yet.

Add a Comment2 Comments

Okay, that is good to know. I never have sore breasts or cramps and it all started in last week or so of having the NuvaRing in.

August 8, 2016 - 5:05pm

Hello and welcome to EmpowHer,
It is normal for your body to experience PMS-like symptoms when transitioning between methods of birth control. These symptoms will decrease as your body adjusts to the hormones.
You may also experience nausea, cramping, and perhaps some spotting.

August 7, 2016 - 9:03pm
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.

Birth Control

Get Email Updates

Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!